Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 11, NWS Great Falls, MT

November 7, 2009

NWS Great Falls, MT issued this high wind warning at Nov 7, 2009, 10:40 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2009, 10:40 AM MST (17:40 UTC)
Expired
Nov 7, 2009, 5:00 PM MST
In force
6 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 071740
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 AM MST SAT NOV 7 2009

MTZ010-080000-
/O.NEW.KTFX.HW.W.0011.091107T1740Z-091108T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
1040 AM MST SAT NOV 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR.
CUT BANK WAS ALREADY REPORTING WIND GUSTS TO 55 MPH AS OF MID-
MORNING AND EXPECT WINDS GUSTS TO INCREASE. BE ON THE LOOKOUT FOR
REDUCED VISIBILITIES IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS75 KTFX 072349
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
449 PM MST SAT NOV 7 2009

MTZ010-080100-
/O.EXP.KTFX.HW.W.0011.000000T0000Z-091108T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
449 PM MST SAT NOV 7 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WEST WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 40 MPH
ACROSS EASTERN GLACIER COUNTY THIS AFTERNOON. AS A RESULT...THE HIGH
WIND WARNING FOR EASTERN GLACIER COUNTY WILL BE ALLOW TO EXPIRE.

A COLD FRONT PUSHING THROUGH THE REGION AROUND MIDNIGHT WILL CAUSE
WINDS TO AGAIN INCREASE WITH GUSTS TO NEAR 50 MPH POSSIBLE.
HOWEVER...THESE STRONGER GUSTS ARE NOT EXPECTED TO BE WIDESPREAD AND
ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 7, 10:32 AM MST, 8 minutes earlier.

Area forecast discussion, Nov 7, 10:32 AM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1032 AM MST SAT NOV 7 2009

.UPDATE...
CUT BANK GUSTING TO NEAR 50 KNOTS AND GUIDANCE SUGGESTS THEY WILL
CONTINUE TO GUST TO NEAR 50 KNOTS THE REST OF THIS AFTERNOON SO
WILL ISSUE A HIGH WIND WARNING JUST FOR THAT AREA. WINDS ARE
GENERALLY LIGHTER OVER THE ROCKY MOUNTAIN FRONT SO DO NOT PLAN ON
ISSUING A HIGH WIND WARNING THERE. BLANK

&&

.AVIATION...
UPDATED 1200Z.
STRONG WEST-SOUTHWESTERLY WINDS WILL CONTINUE ALONG THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH SATURDAY AFTERNOON WITH
THE STRONGEST WINDS EXPECTED AT KCTB WHERE WIND GUSTS BETWEEN 35 TO
45 KTS ARE POSSIBLE. MOIST WESTERLY FLOW WILL CONTINUE TO KEEP
MOUNTAINS OBSCURED WITH CLOUDS AND LIGHT PRECIPITATION...HOWEVER
STRONG DOWNSLOPING WINDS WILL KEEP THE VALLEYS AND PLAINS DRY.  THE
EXCEPTION IS AT KHLN AND KBZN WHERE SOME MOISTURE MAY REACH THOSE
VALLEYS SO ADDED VCSH TO THE FORECAST BEGINNING EARLY THIS
AFTERNOON. AS AN UPPER-LEVEL RIDGE WILL BUILD TONIGHT CLOUDS AND
WINDS WILL DECREASE. OVERALL...VFR CONDITIONS WILL PERSIST ACROSS
THE FORECAST AREA OVER THE NEXT 24 HOURS. MLS

&&

.PREV DISCUSSION...
/ISSUED 928 AM MST SAT NOV 7 2009/
FXUS65 KTFX 071628
AFDTFX

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
928 AM MST SAT NOV 7 2009

UPDATE...
A WEAK SHORT WAVE IS STILL FORECAST TO MOVE INTO SOUTHWEST MONTANA
THIS AFTERNOON AND COULD TRIGGER A FEW SHOWERS OVER FAR SOUTHWEST
MONTANA. THESE SHOWERS ARE HANDLED WELL BY THE CURRENT FORECAST.
DID LOWER SKY COVER ALONG THE EAST SLOPES FOR THIS AFTERNOON BASED
ON LATEST GUIDANCE AND EXPECTED STRONG DOWNSLOPE. SPEAKING OF
DOWNSLOPE INCREASED THE WINDS SOME OVER THE EAST SLOPES FOR THE
REST OF THIS MORNING AND ALSO DURING THE AFTERNOON. BUT IT LOOKS
LIKE WINDS SHOULD STAY BELOW HIGH WIND CRITERIA. BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  33  49  30 /  10   0  10   0
CTB  48  32  47  30 /  10   0  10   0
HLN  50  31  48  27 /  10   0  10   0
BZN  53  27  51  22 /  10   0  10   0
WEY  39  21  37  14 /  50  10  20   0
DLN  47  24  46  21 /  10  10  10   0
HVR  52  29  52  25 /   0   0  10   0
LWT  50  26  47  24 /   0   0  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ010.

&&

SHORT TERM...BLANK
LONG TERM...GUSTAFSON
AVIATION...GUSTAFSON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 7, 3:25 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 AM MST SAT NOV 7 2009

MTZ008>015-044>055-081200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
325 AM MST SAT NOV 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.